Hail, Lincoln
- When
- April 22, 4:45 PM CST
- Where
- Lincoln County, Prague
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 35.490, -96.690
A cold front moved slowly southeast before stalling near the I-44 corridor. A dry line stretched just ahead of the front, lying from near Lawton southward into northern Texas, with warm, moist air present ahead of it.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A cold front moved slowly southeast before stalling near the I-44 corridor. A dry line stretched just ahead of the front, lying from near Lawton southward into northern Texas, with warm, moist air present ahead of it. By early evening, thunderstorms had developed ahead of these boundaries, just south and east of the Oklahoma City metro area. Large hail was reported with several of the thunderstorms. The development of the low-level jet added to the already sufficient wind shear for supercell thunderstorms, but also aided the low-level rotation in some of the thunderstorms. A couple of short-lived tornadoes were reported over Garvin and McClain counties, with some damage reported. The storms continued to develop through the evening hours, with many of them moving over the same areas. The drought that was in place was helped by the welcome rainfall, although a few areas reported brief flash-flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 22, 1:12 PM CST, 3 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 212 PM CDT FRI APR 22 2011 .DISCUSSION... ACTIVE WEATHER PATTERN WILL CONTINUE INTO EARLY NEXT WEEK. COLD FRONT HAS BEGUN TO SLOW DOWN THIS AFTERNOON CURRENTLY EXTENDING ACROSS PORTIONS OF CENTRAL AND SOUTHWEST OK. THE FRONT IS EXPECTED TO EVENTUALLY STALL THIS EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR OR AHEAD OF THE FRONT AND DRYLINE LATE THIS AFTERNOON AND THIS EVENING. WIND SHEAR AND STRONG INSTABILITY WILL BE SUFFICIENT FOR SEVERE STORMS TO DEVELOP PRODUCING VERY LARGE HAIL... STRONG WINDS... AND MAYBE A FEW TORNADOES. MODELS NOW SHOW A SFC LOW DEVELOPING ALONG THE FRONT TO THE WEST OF THE FA FORCING THE FRONTAL BOUNDARY TO LIFT BACK NORTH SOME OVERNIGHT. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE NORTH OF THE FRONT AS LLJ INCREASES SPREADING THE MOIST AIR NORTHWARD OVER THE FRONT. A FEW OF THESE ELEVATED STORMS MAY ALSO BECOME SEVERE PRODUCING LARGE HAIL. RAIN CHANCES WILL CONTINUE OVER THE WEEKEND BUT THE EXACT LOCATIONS FOR BEST CHANCES OF PRECIP WILL BE SOMEWHAT DEPENDENT ON WHAT HAPPENS THE DAY/NIGHT BEFORE AND POSITION OF THE FRONTAL BOUNDARY. MODELS SHOW THE FRONT MOVING BACK SOUTH SATURDAY BEFORE SLOWING DOWN/STALLING. HERE THE MODELS BEGIN TO DIFFER WHERE THIS WILL OCCUR WITH GFS HOLDING THE FRONT A LITTLE BIT FURTHER NORTH IN THE CWA THAN THE NAM. HOWEVER... SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE ALONG AND NORTH OF THE FRONT AS IMPULSES MOVE THROUGH THE SW UPPER FLOW. MODELS SHOW UPPER TROUGH MOVING ACROSS THE SOUTHERN ROCKIES INTO THE SOUTHERN PLAINS SUNDAY INTO MONDAY. THIS WILL PROVIDE ADDITIONAL LIFT TO THE REGION FOR RAIN CHANCES TO CONTINUE INTO EARLY NEXT WEEK. ANOTHER SYSTEM WILL FOLLOW QUICKLY ON ITS HEELS AFFECTING THE REGION TUESDAY INTO WEDNESDAY. MODELS SHOW UPPER RIDGING THEN DEVELOPING OVER THE REGION LATE NEXT WEEK. SEVERE WEATHER WILL REMAIN POSSIBLE OVER THE WEEKEND INTO EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 63 70 56 67 / 40 30 50 50 HOBART OK 59 74 51 67 / 20 20 40 30 WICHITA FALLS TX 65 84 61 77 / 40 30 40 30 GAGE OK 45 64 42 62 / 10 10 40 20 PONCA CITY OK 53 64 50 62 / 50 40 50 50 DURANT OK 68 82 65 77 / 50 40 40 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 06/25
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
441 PM CDT FRI APR 22 2011
OKZ004>048-050>052-TXZ083>090-231000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
441 PM CDT FRI APR 22 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON AND TONIGHT.
LOCATION...
THE SLIGHT RISK INCLUDES THE AREA SOUTH AND EAST OF A LINE FROM
STILLWATER TO KINGFISHER TO FREDERICK OKLAHOMA...TO GRAYBACK AND
SEYMOUR TEXAS.
TIMING...
ONE ROUND OF THUNDERSTORMS...PRODUCING THE GREATEST RISK OF SEVERE
WEATHER...IS EXPECTED PRIOR TO MIDNIGHT. ADDITIONAL THUNDERSTORMS...
CARRYING PRIMARILY A RISK OF LARGE HAIL...MAY FORM AFTER MIDNIGHT.
IMPACTS...
SIGNIFICANT DAMAGE TO AUTOMOBILES...ROOFTOPS...AND VEGETATION FROM
HAIL TO BASEBALL SIZE OR LARGER.
DAMAGING WIND GUSTS TO 70 MPH.
A FEW TORNADOES...MAINLY IN SOUTHERN AND EASTERN PORTIONS OF THE
RISK AREA...TO THE SOUTH AND EAST OF BOTH OKLAHOMA CITY AND WICHITA
FALLS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS...ESPECIALLY
THROUGH MIDNIGHT.
DISCUSSION...
VERY WARM AND HUMID CONDITIONS AHEAD OF A COLD FRONT STRETCHED FROM
ALTUS... TO OKLAHOMA CITY... TO TULSA HAVE PRODUCED A VERY UNSTABLE
ATMOSPHERE. ALTHOUGH GULF MOISTURE WILL REMAIN RATHER
SHALLOW...ENOUGH CONVERGENCE ALONG THE FRONT IS EXPECTED TO RESULT
IN SCATTERED THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON OR EARLY
THIS EVENING. THESE STORMS ARE EXPECTED TO DEVELOP SOUTH AND EAST
OF BOTH OKLAHOMA CITY AND WICHITA FALLS...WITH MOVEMENT TOWARD THE
EAST. WIND SHEAR IS VERY FAVORABLE FOR SUPERCELLS...WITH THE MAIN
RISK BEING VERY LARGE AND DAMAGING HAIL. TORNADOES ARE ALSO
POSSIBLE... ESPECIALLY OWING TO THE VERY STRONG INSTABILITY...WITH
CAPE VALUES EXCEEDING 4000. THIS INITIAL ACTIVITY MAY PERSIST IN THE
FORM OF SUPERCELLS THROUGH EVENING. IF A LARGE NUMBER OF STORMS IS
ABLE TO DEVELOP...SOME GROWTH INTO A LINE OR CLUSTER MAY OCCUR...AND
THIS WOULD INCREASE THE THREAT OF DAMAGING WINDS ACROSS FAR
SOUTHEAST OKLAHOMA.
THEN...AFTER MIDNIGHT...A SECOND ROUND OF ACTIVITY MAY OCCUR...WHEN
THE LOW LEVEL JET CARRIES UNSTABLE AIR UP TO THE NORTH OF THE SLOW
MOVING FRONT. STORMS ROOTED WELL ABOVE THE SURFACE MAY DEVELOP
TOWARD THE WESTERN AND NORTHERN PORTIONS OF THE SLIGHT RISK AREA...
CARRYING A RISK OF LARGE HAIL...FREQUENT LIGHTNING...AND LOCALLY
HEAVY RAINFALL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY APR 23.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
EPISODES OF STRONG TO SEVERE THUNDERSTORMS MAY OCCUR...OFF AND ON...
EACH DAY THROUGH MONDAY. THESE STORMS WILL BE SUPPORTED BY THE
PRESENCE OF A SURFACE FRONTAL BOUNDARY...BENEATH MODERATE
SOUTHWESTERLY FLOW ALOFT...WITH ADEQUATE GULF MOISTURE IN PLACE.
OTHER HAZARDOUS WEATHER...
STRONG LOW PRESSURE WILL DRAG A DRYLINE THROUGH PORTIONS OF THE
REGION ON MONDAY. FIRE WEATHER CONDITIONS MAY BECOME EXTREME BEHIND
THE DRYLINE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM SATURDAY.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
450 PM CDT FRI APR 22 2011
OKZ026-222205-
LINCOLN OK-
450 PM CDT FRI APR 22 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN COUNTY.
AT 450 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF SPARKS...MOVING EAST-NORTHEAST AT 35 MPH.
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3547 9676 3547 9682 3563 9688 3570 9661
3551 9661 3550 9661
..SPEG.The Norman radar (KTLX), 56 km away, was scanning. The volume nearest the first event began at 22:46 UTC.
46 hail, 3 tornado, 2 thunderstorm wind, 1 flash flood. Local standard time, as filed.
The hail was reported near Highway 74.
The hail was reported at Bethel Acres.
Up to baseball-size hail was reported 2 miles south of State Highway 9 and 2 miles east of Highway 102.
A sun roof on a residential structure was damaged. Monetary damages were estimated.
Numerous storm chasers observed a tornado just to the west-southwest of Byars. However, no known damage was reported with this tornado.
Up to baseball-size hail occurred off and on from 1855 to 1935 cst. Minor roof damage was reported. Monetary damages were estimated.
Numerous chasers observed a tornado near state highway 59 to the east of Byars. An outbuilding was damaged by this tornado. Several trees were downed. A downed power line caused the town to be without power for several hours. Monetary damages were estimated.
Numerous storm chasers reported a tornado between Byars and Stratford. No damage was reported with this tornado.
A telephone pole was downed and a tractor trailer was overturned. Monetary damages were estimated.
The hail was reported over the western side of town.
The hail was reported at Waurika Lake.
Several roadways, including Highway 5 were under water due to very heavy rainfall. The roadways had to be closed for a short time as a result.
In addition to the hail, wind gusts were estimated around 60 mph.
In addition to the estimated wind gust, hail up to half-dollar size was reported.
The hail was reported on 8-Mile Road west of Central High.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2011Every state in 2011This day in weather historyThe tornado archive for Oklahoma, 2011Warnings in Oklahoma, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 305085, 305034, 305035, 305036, 305037, 305038, 305039, 305040, 305041, 305042, 305043, 305044, 305045, 305046, 305047, 305048, 288894, 305049, 305087, 288896, 288892, 305050, 305051, 305052, 305059, 305089, 305060, 305061, 305062, 305063, 305091, 305064, 305065, 305066, 305067, 305068, 305069, 305070, 305071, 305072, and more.